dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Thu Oct 10 13:39:55 EDT 2013

I am a diabetic 2 and take Janumet XR 100mg/1000mg and Metformin HLC 1000mg daily. I feel nauseous after dinner each night. Should I change meds?
Asked By: ducks2  

Background Info Hide
I have gone from 9.5 ACL to 6.5. But I am getting where I hate to have to eat anything. Plus I heard Janumet wasn't so good. I have lost 38lbs since Feb when I was diagnosed. I am still at 187lbs. I have sleep apenia and use a c-pap. Other than that I am in very good health.
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-10-10 19:46:16.0

Hello,

Thanks for asking dLife.

Janumet XR is a combination a once-daily oral diabetes medicine. The active ingredients are (sitagliptin (Januvia) and metformin hydrochloride (HCl) extended-release). Metformin, a biguanide, is noted for causing stomach upset among some patients. The initial dosage is 500 mg, the lowest dose available and taken with a meal. The most common side effects in clinical studies for Januvia were upper respiratory tract infection, sore throat, and diarrhea. It may take several weeks or even months to become accustomed to new medicines. Over time, most of the symptoms usually go away.

Talk with your doctor about your concerns. He or she can reevaluate your diabetes treatment plan and determine how best to proceed.

In our clinic, the endocrinologists (doctors who specialize on diseases associated with the hormone system) prefer single over combination diabetes medicines. Each medicine can be individually adjusted based on personal needs and tolerances.

Read about biguanides!

Take care.

Answered By: Liz Quintana
Accreditations: EdD, RD, LD, CDE
Sources Show

Community Answers (1)
2013-11-12 16:47:29.0

where did you hear Janumet is not so good? obviously it IS doing good for you, since your A1c went from 9.5 to 6.5!!! are you really taking Janumet AND metformin? janumet HAS metformin in it...maybe that is the reason you don't feel so good. personally, I take 2550mg of metformin daily, in 3 doses of 850 each. this is the generic, old fashioned, NOT extended release version. I tried & tried & tried the XR version & had diarrhea for a year...also, for some reason, doctors think the maximum dose for metformin is 2000mg/day. it is not. I had to ask my dr to look it up and she did find out that I was correct, 2550mg is max. that little bit extra helped, so did the fact that I didn't poop 10X every day, before 9am!
Answered By: lmnohos

Sources Show


 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What is your main creative outlet for dealing with diabetes?